





Alaska Electric Utility Accounting and Finance Workshop

Hosted by Alaska Power Association, BDO, CoBank and CFC October 11-12, 2022, The Megan Room, 6591 A St., Anchorage, AK 99518

Tuesday, October 11, 2022

8:15 a.m. Continental Breakfast/Workshop

Crystal Enkvist, Executive Director, Alaska Power Association

8:30 a.m. Introductions / Ice Breaker

9:00 a.m. Basics of Utility Accounting

Jaime Matthews, CFO, Copper Valley Electric Association

Yellow book training

Plant assembly unit (RUS)

Regulatory accounting

• Other resources (peer groups) training opportunities

10:00 a.m. Break

10:15 a.m. Data Analytics in Auditing

The future of auditing & how to be better prepared.

11:00 am. Capital Credit Roundtable

Estates

Discounting

Communications

Unclaimed

HEA

Cordova

11:45 p.m. Lunch and discussion groups

12:30 p.m. Breakout Session – 45 minutes (2 sessions) – Terri Harper, INNEC, to facilitate

1. Power Cost Equalization (PCE) (Terri Harper, INNEC)

2. Clearing Account Processes (Holly Auble, CVEA)

3. Month End Processes (Karen Griffin, Chugach)

4. Inventory Best Practices (Angie Venua, Nushagak)

1:15 p.m. Second Breakout Session – Same topics as above

2:00 p.m. Break

2:15 p.m. Summarize Points from Breakout Session (~10 minutes per group)







Alaska Electric Utility Accounting and Finance Workshop

Hosted by Alaska Power Association, BDO, CoBank and CFC October 11-12, 2022, The Megan Room, 6591 A St., Anchorage, AK 99518

3:00 p.m. Line Extension Practices, Policy & Accounting

Nathan Golab, Manager of Plant Accounting, Chugach Electric Matt Reisterer, Chief Financial Officer, Matanuska Electric Paula Davis, Plant Accounting Supervisor, Matanuska Electric Katheryn Parke, Plant Accounting Supervisor, Homer Electric

Goal is to have each utility talk about what their process is for line extensions, and how accounting is impacted.

4:00 p.m. Electronic Workflow (life after COVID)

- Sarah Villalon, Golden Valley Electric Association
- Lindsay Malone, Copper Valley Electric Association

4:45 p.m. Wrap Up & Networking

*Agenda and speakers are subject to change without notice

See Next Page for October 12 Agenda







Alaska Electric Utility Accounting and Finance Workshop

Hosted by Alaska Power Association, BDO, CoBank and CFC October 11-12, 2022, The Megan Room, 6591 A St., Anchorage, AK 99518

Wednesday, October 12, 2022

8:00 a.m.	Continental Breakfast and Networking	

8:15 a.m. CoBank and Interest Rate/Market Updates Graham Kaiser, Relationship Managers, Power, Energy & Utilities

9:00 a.m. Plant Related Industry Practices – Various Cooperatives

- Plant accounting
- Asset disposal (junk, salvage, etc.)
- Closing processes and documentation
 - o Karen Griffin, Chugach Electric Association
 - o Sarah Lambe, Homer Electric Association
 - o Emma Merritt, Cordova Electric Cooperative

The purpose of this session is to discuss plant related accounting and practices from various sized utilities.		
10:15 a.m.	Break	
10:30 a.m.	Breakout Session – 45 minutes (2 sessions) 1. IT/Cyber/Best Practices/Passwords (Emma Merritt, CEC) 2. Credit Card Best Practices (Rick Cline, HEA) 3. Budgeting Practices (Sarah Vilalon, GVEA) 4. HR/ Benefits / Training (Lindsay Malone, CVEA)	
11:15 a.m.	Second Breakout Session – Same topics as above	
12:00 p.m.	Lunch and Networking	
12:45 p.m.	Summarize Points from Breakout Session	
1:15 p.m.	Numbers Never Lie, But People Do: HR Issues for Electric Utilities Andy Leman, Counsel, Kemppel, Huffman & Ellis	
2:30 p.m.	Break	
2:45 p.m.	Key Ratio Trend Analysis (KRTA) Information Specific to Alaska	

Tax/Accounting RUS Update 3:30 p.m. Russ Wasson (NRECA) - Tentative

4:45p.m. Wrap Up / Networking / Submit Surveys

*Agenda and speakers are subject to change without notice